Connect
MJA
MJA

Hypoadrenalism secondary to topical corticosteroid-containing skin-lightening cream: danger of over-the-counter cosmetic agents

Angela Shiao Ting Lee, Nimalie J Perera and Elizabeth L Chua
Med J Aust 2015; 203 (7): 287. || doi: 10.5694/mja15.00413
Published online: 5 October 2015

A 26-year-old Sudanese woman was referred to the endocrinology clinic for investigation of low serum cortisol detected during investigations for fertility difficulties. There were no symptoms or signs to suggest adrenal insufficiency, nor did she have any overt Cushingoid features to suggest exogenous glucocorticoid exposure. Her blood pressure was 120/84 mmHg without postural drop. Although she had a generalised dark complexion, her face was a lighter shade compared with the rest of her body.

  • Angela Shiao Ting Lee1
  • Nimalie J Perera1
  • Elizabeth L Chua2

  • 1 Royal Prince Alfred Hospital, Sydney, NSW
  • 2 University of Sydney, Sydney, NSW

Correspondence: angiekow@hotmail.com

Competing interests:

No relevant disclosures.

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.